My sister is 14 years old. This recent summer, she started feeling nauseous and tired all the time. After some testing, it was discovered that she had a parasite called giardia. After being treated for that, her symptoms got worse instead of better. She was (and still is) experiencing extreme fatigue, dizziness, and an irregularly fast heartbeat. After further testing, she was diagnosed with POTS (the autoimmune disorder) low potassium and enlarged red blood cells. Recently, the area behind her right knee became inflamed and is hard to the touch. Nothing showed up in the x-ray. So all together, her symptoms include extreme fatigue, the symptoms of POTS, and enlarged red blood cells. Is there any connection that be made between these symptoms?
Yes of course these symptoms and conditions are usually connected in some way, but establishing the connection is the real challenge.
Let's explore some possibilities here.
Hypochlohrydria -->Giardiasis --> Low IF --> B12 Deficiency --> Enlarged Red Cells & other imbalances which may lead to the onset of serious diseases.
Giardiasis ---> IBS-like illness --> malabsorption ---> CFS symptoms --->
Treatment adverse effects (dysbiosis & GI symptoms and more) --->
Chronic stress ---> low adrenal & possible low thyroid function (secondary)
---> onset of POTS with an extensive list of possible symptoms of various degrees of intensity
Low potassium could be due to:
a. loss because of nausea, vomiting, diarrhea
b. low intake
d. low magnesium
e. antibiotics and some other medications
low potassium -->fatigue, muscle weakness and damage, arrhythmias and other symptoms
Please look into the above and let me know if you need details in any of them.
I hope this helps, however, my suggestions are not intended as a substitute
for medical advice.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.